Georgia, 2014Flash Flood in Georgia, September 12, 2014
September 12, 2014 · NWS FFC · 1 event in 1 county or zone
Slow moving thunderstorms with heavy rain of around 3 inches occurred in the eastern portion of DeKalb County in the morning. This caused isolated flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Slow moving thunderstorms with heavy rain of around 3 inches occurred in the eastern portion of DeKalb County in the morning. This caused isolated flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 12, 6:28 AM EST, 41 minutes earlier.
Area forecast discussion, Sep 12, 6:28 AM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
728 AM EDT FRI SEP 12 2014
.SHORT TERM /TODAY THROUGH SATURDAY/...
/ISSUED AT 437 AM EDT FRI SEP 12 2014/
MODELS IN CLOSE AGREEMENT THROUGH THE SHORT TERM. ALL HAVE THE COLD
FRONT OVER THE TENNESSEE VALLEY DROPPING INTO THE STATE THIS
AFTERNOON AND EVENING AND THEN STALLING ACROSS THE CWA. THIS WILL BE
THE FOCUS FOR CONVECTION TODAY AND SATURDAY. RADAR MODELS ARE
SHOWING WIDESPREAD DEVELOPMENT THIS AFTERNOON ACROSS NORTH GA AND
EXTENDING INTO CENTRAL GA. MOISTURE AND THE FRONT REMAINING OVER THE
CWA WILL PROVIDE SIMILAR SUPPORT FOR CONVECTION ON
SATURDAY...ALTHOUGH JUST A LITTLE FURTHER SOUTH THAN TODAY.
INSTABILITY INDICES SHOW SOME STORMS COULD BE STRONG WITH GUSTY
WINDS BOTH THIS AFTERNOON AND AGAIN ON SATURDAY...BUT AT THIS TIME
AM NOT EXPECTED ANY SEVERE STORMS.
17
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
/ISSUED AT 437 AM EDT FRI SEP 12 2014/
THE EXTENDED FORECAST STARTS OUT WITH THE FRONT MENTIONED IN THE
SHORT TERM STALLED SOMEWHERE ACROSS CENTRAL OR SOUTH GA AS A
SECONDARY FRONT APPROACHES THE AREA FROM THE NORTH. WITH AMPLE
MOISTURE CONTINUING ACROSS THE REGION THROUGH EARLY NEXT WEEK
THESE BOUNDARIES WILL BE JUST THE CATALYST FOR CONTINUED
CONVECTIVE ACTIVITY THROUGH THE MIDDLE OF NEXT WEEK. THE MODELS RE
ALSO SHOWING A SHORTWAVE SWEEPING INTO THE REGION TUESDAY AND
HELPING TO PUSH THE STATIONARY FRONTS SOUTH AND EASTWARD. THE GFS
AND ECMWF DISAGREE A BIT ON JUST HOW FAR SOUTH THIS FRONT MOVES BUT
THEY BOTH ARE SHOWING SOME DRIER AIR MOVING INTO NORTH GA BY
WED/THU. FOR NOW...WILL CONTINUE WITH GOOD CHANCE POPS ACROSS OUR
AREA SUN THROUGH WED WITH POPS DIMINISHING THU. MODELS ARE ALSO
INDICATING THAT COOLER TEMPERATURES ARE IN STORE FOR THE
STATE...ESPECIALLY WITH THE INFLUENCE OF THE PRECIPITATION AND
CLOUDS. ANTICIPATE AN OVERALL COOLING TREND THROUGH THE WEEK...AND
BY THE LATTER HALF OF NEXT WEEK COULD BE BELOW SEASONAL NORMALS.
01
&&
.AVIATION...
12Z UPDATE...
VFR CONDITIONS EXPECTED ACROSS THE FORECAST THROUGH THIS EVENING
WITH MVFR/IFR CIGS DEVELOPING LATE TONIGHT ACROSS THE ENTIRE AREA.
SCATTERED CONVECTION WILL DIMINISH SOMEWHAT THIS MORNING ACROSS
NORTH GA BUT SHOULD INCREASE IN COVERAGE TOWARD NOON AND CONTINUE
INTO THE EARLY EVENING HOURS. THE HIGHEST PROBABILITY WILL BE ACROSS
THE ATL/AHN AREA. WINDS WILL BE LIGHT WESTERLY...BECOMING LIGHT
EASTERLY TO NEAR CALM TONIGHT.
//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON WINDS TONIGHT AND EARLY SATURDAY.
HIGH CONFIDENCE ON REMAINING ELEMENTS.
17
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 90 70 84 68 / 60 60 60 40
ATLANTA 89 72 84 69 / 60 50 50 30
BLAIRSVILLE 82 67 78 63 / 70 60 40 30
CARTERSVILLE 88 69 84 66 / 70 50 40 20
COLUMBUS 93 73 87 72 / 40 50 60 40
GAINESVILLE 87 70 82 68 / 60 60 60 30
MACON 94 71 88 71 / 40 50 60 30
ROME 89 69 84 66 / 70 50 40 20
PEACHTREE CITY 90 70 86 68 / 60 50 60 30
VIDALIA 94 74 90 72 / 30 40 60 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...17
LONG TERM....01
AVIATION...17
Hazardous weather outlook, Sep 12, 4:33 AM EST, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 AM EDT FRI SEP 12 2014
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
533 AM EDT FRI SEP 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY AND TONIGHT ACROSS NORTH AND CENTRAL GEORGIA. FREQUENT
LIGHTNING...GUSTY WINDS...MINOR FLOODING AND HEAVY DOWNPOURS WILL
BE THE MAIN CONCERNS WITH STORMS. THUNDERSTORM CHANCES WILL
DECREASE AFTER SUNSET...THOUGH LINGER ON ACROSS NORTH GEORGIA
WHICH COULD SEE RAIN CONTINUE THROUGH SATURDAY MORNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO BE SCATTERED
TO NUMEROUS THROUGH THE MIDDLE OF NEXT WEEK. THE CONVECTIVE
ACTIVITY IS EXPECTED TO GENERALLY BE DIURNAL IN NATURE. SOME
DRYING ACROSS THE NORTH IS POSSIBLE BEGINNING TUESDAY WHICH WOULD
HELP TO DIMINISH THUNDERSTORM DEVELOPMENT ACROSS THAT AREAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
Flash Flood, De Kalb
- When
- September 12, 7:09 AM EST to 9:15 AM EST
- Where
- De Kalb County, 1.34 mi ENE of Tucker to 0.57 mi NW of Rehoboth
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.860, -84.200
The public reported portions of Stone Mountain Creek near Stone Mountain came out of its banks and caused minor flooding of some residential backyards. Some drainage ditches overflowed portions of a few roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, September 12, 2014$257,000 · 10 events
- Flash Flood and Flood in North Carolina, September 12 to 13, 2014$110,000 · 2 events
- Flash Flooding in Alabama, September 12, 20144 events
- Flooding in North Carolina, September 12, 20143 events
- Flooding in North Carolina, September 12, 20143 events
- Hail and Damaging Wind in Puerto Rico, September 12, 2014$2,000 · 0.5 in hail · 2 events
- Flash Flood in Texas, September 12, 2014$500 · 1 event
- Funnel Cloud in Texas, September 12, 20141 event
- Wildfire in California, September 12 to 13, 2014$5,000 · 1 event
- Flash Flood in Louisiana, September 12, 20141 event
- Waterspout in Gulf of Mexico, September 12, 20141 event
- Flash Flood in New Mexico, September 12, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 543872.